MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ LT SYSTEM; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY

BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ LT SYSTEM; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Catalog Number 442839
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd viper¿ lt system, a chlamydia trachomatis and neisseria gonorrhoea contamination occurred, which gave an unspecified number of false positive results.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the customer reported suspected ct/gc contamination on vlt1010 after observing an unusually high positivity rate during a ctgc run on despite the fact that qc passed.The issue followed an aborted run caused by improper film placement that prevented the reader from scanning the plate.The customer cleaned the instrument and subsequent runs initially worked normally.Support recommended performing an extended environmental monitoring (em) run, cleaning the instrument and workspace, and completing a second em run before resuming patient testing.However, the customer later confirmed they had discontinued ctgc testing due to the assay¿s end of life and were transitioning to ctgctv2 on bd max, and they did not have reagents available to continue troubleshooting.The customer agreed to close all open ctgc related cases for instrument vlt1010.This complaint is unconfirmed, and the root cause appears to be due to contamination.No parts were replaced as part of this complaint; therefore, no samples were returned.No returned material investigation could occur.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review for vlt1010 has not revealed any previous cases regarding results issues within the past 12 months.
 
Event or Problem Description

Brand Name
BD VIPER¿ LT SYSTEM
Common Device Name
THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23280980
Report Number1119779-2025-05107
Device Sequence Number12963973
Product Code OOI
UDI-Device Identifier00382904428396
UDI-Public(01)00382904428396
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K140447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442839
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown